Agenda 2017-05-22T18:17:14+00:00

AGENDA – DAY 1

November 17, 2016

7:00 – 8:00 AM

Registration and Networking Breakfast

8:00 – 8:15 AM

Welcome and Opening Remarks:  Dr. Vincent A. Fischetti, Professor and Head Laboratory of Bacterial Pathogenesis and Immunology Rockefeller University:  Evolution of Lysins as Therapeutics

SESSION ONE: GRAM-POSITIVE LYSINS AS THERAPEUTICS

8:15 – 9:00 AM

Keynote Speaker, Dr. Aidan Coffey, Senior Lecturer, Cork Institute of Technology:   Applications using Endolysins of Staphylococcus aureus and Clostridium difficile: Successes and Challenges

9:00 – 9:20 AM

Raymond Schuch, Ph.D., Vice President of Research, ContraFect: The Antistaphylococcal Post-Antibiotic Effect of Lysin CF-301

9:20 – 9:40 AM

Chad Euler, Ph.D., Assistant Professor, Hunter College: Topically Applied Lysins Kill MRSA in Wound and Surgical Site Infections

9:40 – 10:00 AM

Dominique Barbeau, Graduate Student, University of Pittsburgh:  Investigating Novel Uses for the Mycobacteriophage-Encoded Lysterases

10:00 – 10:20 AM

Roy Stevens, D.D.S, M.S., Professor, Temple University:  The Muramoyl Amidase Endolysin of Enterococcus faecalis Bacteriophage phiEf11

10:20 – 10:40 AM

Michael Wittekind, Ph.D., former Chief Scientific Officer, Analysis of Staphylococcus aureus Resistance to Lysin CF-301

10:40 – 11:10 AM

30 Minute Break

SESSION TWO:  ENGINEERING LYSINS

11:10 – 11:55 AM

Keynote Speaker, Dr. Pilar García Suárez, Staff Research Scientist, Instituto de Productos Lacteos de Asturias (CSIC):  Endolysins: New Tools for Improvement of Food Safety

11:55 – 12:15 PM

Karl Griswold, Ph.D., Associate Professor, Dartmouth College:  Deimmunized Lysin Therapies via Stealth Technology

12:15 – 12:35 PM

Christopher Johnson, Graduate Student, Georgia Institute of Technology:
A Lysostaphin Delivery System to Reduce S. aureus Infection and Promote Bone Repair

12:35 – 12:55 PM

Hollie Hathaway, Graduate Student, University of Bath: Thermally Triggered Release of the Bacteriophage Endolysin CHAPk and the Bacteriocin Lysotaphin for the Control of Methicillin Resistant Staphylococcus aureus (MRSA)

12:55 – 1:55 PM

1 Hour Lunch Break

SESSION THREE:  GRAM-NEGATIVE LYSINS

1:55 – 2:40 PM

Keynote Speaker, Dr. Rob Lavigne, Professor, Head of Laboratory of Gene Technology, KU Leuven:  Designing Endolysins to Combat Gram-negative Bacteria

2:40 – 3:00 PM

Stefan Miller, M.D., Advisory Board, Lysando AG: Artilysin®:  Targeted Elimination of Bacterial Pathogens Resulting in a Faster Wound Healing

3:00 – 3:20 PM

Yves Briers, Ph.D., Professor, Ghent University:  Artilysation as a Novel Approach to Leverage the Potential of Endolysins as Antibacterials against Gram-Positive Bacteria

3:20 – 3:40 PM

Magdalena Plotka, Ph.D., Senior Research Associate, University of Gdansk:  Characterization of Highly Thermostable Ts2631 Endolysin and its Activity against Gram-Negative Bacteria

SESSION FOUR: MISCELLANEOUS TOPICS

3:40 – 4:10 PM

Ashok Kumar, Ph.D., Assistant Professor, Wayne State University:  Therapeutic Use of Phage Endolysins in Ocular Gram-Positive Bacterial Infections

4:10 – 4:30 PM

Ryland Young, Ph.D., Professor, Texas A&M University:  Control of Membrane Topology in the Regulation of Phage Lysis

4:45 – 5:00 PM

30 Minute Break

SESSION FIVE:  VETERINARY APPLICATIONS

5:00 – 5:45 PM

Keynote Speaker, Dr. David M. Donovan, Research Molecular Biologist, ARS, USDA: Phage Endolysins: From Protecting Ethanol Fermentation to Antimicrobial Treatment for Drug-Resistant and Intracellular Staphylococcus aureus

5:45 – 6:05 PM

Mathias Schmelcher, Ph.D., Senior Research Associate, ETH Zurich:  Identification, Characterization, and Molecular Engineering of Peptidoglycan Hydrolases for Treatment of Staphylococcal Infections

6:15 – 8:15 PM

POSTER SESSION:  Cocktails and Light Dinner

AGENDA – DAY 2

November 18, 2016

7:00 – 7:55 AM

Networking & Breakfast

7:55 – 8:00 AM

Welcome and Opening Remarks
Dr. Raymond Schuch, Vice President of Research, ContraFect Corporation

SESSION SIX:  DIAGNOSTICS

8:00 – 8:45 AM

Keynote Speaker, Dr. Martin J. Loessner, Professor & Chair, Institute of Food, Nutrition and Health, ETH Zurich:  Cool Tools with a Perfect Fit – Phage-Host Interaction for Rapid Diagnostics

8:45 – 9:05 AM

Yang Shen, Ph.D., Postdoctoral Associate, ETH Zurich:  Endolysin CBDs as a Tool for Interrogating Listeria Cell Surfaces with Implications for Antimicrobial Resistance and Virulence Attenuation

SESSION SEVEN: ENZYMOLOGY AND STRUCTURE

9:05 – 9:50 AM

Keynote Speaker, Dr. Rob Meijers, Group Leader, EMBL: A Secondary Translation Product Regulates the Activity of the CTP1L Endolysin

9:50 – 10:10 AM

Susan Buchanan, Ph.D., NIH/NIDDK:  Structural Engineering of Phage Lysins to Target Gram-Negative Pathogens

10:10 – 10:30 AM

Margarita Menendez, Ph.D., Head of Laboratory, Spanish National Research Council (CSIC):  The CW_7 cell Wall-Binding Motifs of the Cpl-7 Endolysin Target the Peptidoglycan Muropeptide: Structural and Functional Characterization

10:30 – 10:50 AM

20 Minute Break

SESSION EIGHT:  EXPLOITING LYSINS FOR OTHER APPLICATIONS

10:50 – 11:35 AM

Keynote Speaker, Dr. Scott Stibitz, Chief of the Laboratory of Mucosal Pathogens and Cellular Immunology, FDA – Title TBD

11:35 – 11:55 AM

Assaf Raz, Ph.D., The Rockefeller University: To Be Determined

11:55 – 12:15 PM

Daniel Nelson, Ph.D., Associate Professor, University of Maryland: Immunotherapeutics Derived from Bacteriophage Endolysins

12:15 – 1:00 PM

45 Minute Lunch Break

SESSION NINE:  CLINICAL STAGE PROGRAM AND REGULATORY

1:00 – 1:30 PM

Keynote Speaker, Dr. Steve C. Gilman, CEO, ContraFect:  From Bench to Bedside: Why Patients Need New Anti-Bacterials

1:30 – 2:00 PM

Cara Cassino, M.D., EVP of Research & Development, ContraFect:  Clinical Development: Challenges and Opportunities for Targeted Lysin Therapeutics

2:00 – 2:30 PM

Sumathi Nambiar, M.D., Director, Division of Anti-Infective Products, FDA:  Streamlined Antibacterial Development for Narrow Spectrum Agents

2:30 – 2:55 PM

Randall Kincaid, Ph.D., Senior Scientific Officer, NIH/NIAID: Medical Applications of Lysins

2:55 – 3:00 PM

Closing Remarks & Thank You